Alert archive / California / Frost Advisories in 2006
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Jan 21, 2006, 1:52 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 22, 2006, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2006, 1:52 PM PST (21:52 UTC)
- In effect from
- Jan 22, 2006, 2:00 AM PST
- Expired
- Jan 22, 2006, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Jan 21, 10:15 AM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 21, 10:15 AM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1015 AM PST SAT JAN 21 2006 .SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING CLEAR SKIES TODAY AND TONIGHT. ON SUNDAY...LOW PRESSURE WILL MOVE INTO THE REGION FROM THE NORTH. MOISTURE IS LIMITED WITH THIS SYSTEM AND THE BIGGEST IMPACT WILL BE THE STRONG OFFSHORE WINDS SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BRING LIGHTER WINDS AND A WARMING TREND WEDNESDAY AND THURSDAY OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MORNING TEMPS FELL INTO THE 20S IN THE VALLEYS THIS MORNING BUT RECOVERED NICELY AFTER SUNRISE WITH CLEAR SKIES AND LIGHT WINDS. THE 12Z NKX SOUNDING ISNT MUCH DIFFERENT THAN FRIDAY MORNING...STILL VERY DRY WITH A PW OF 0.16 INCHES...AND EXPECT ANOTHER COLD NIGHT TONIGHT WITH TEMPS FALLING BELOW FREEZING IN THE COLDEST VALLEYS. UPPER LEVEL LOW MOVING INLAND OVER WESTERN WASHINGTON THIS MORNING IS NOT ALL THAT IMPRESSIVE ON SATELLITE. THIS SYSTEM IS VERY DRY...AND IT WILL DRY OUT FURTHER AS IT MOVES INLAND AND SLIDES SOUTH ACROSS THE SIERRA TODAY AND TONIGHT. THE CHANCES FOR PRECIP FROM THIS SYSTEM ARE LOW AND THE BEST CHANCES WILL BE IN THE MOUNTAINS WHERE A COMBINATION OF UPSLOPE FLOW AND VERY COLD AIR ALOFT COULD SQUEEZE OUT A FEW RAIN/SNOW SHOWERS. FAR AND AWAY THE BIGGEST IMPACTS WILL BE THE STRONG EASTERLY WINDS IN THE OFFSHORE FLOW THAT WILL DEVELOP SUNDAY NIGHT AND MONDAY. STRONG SUBSIDENCE ON THE BACKSIDE OF THE UPPER SLOW WILL TRANSFER MID AND UPPER LEVEL WIND ENERGY TO THE SURFACE...AND MOUNTAIN WINDS FROM 20 TO 40 MPH ARE LIKELY WITH HIGHER GUSTS IN THE PASSES AND CANYONS. LOOKS FAVORABLE FOR THE A HIGH WIND WATCH SUNDAY NIGHT THROUGH TUESDAY MORNING. WITHOUT ANY UPSTREAM KICKER...THE UPPER LOW WONT BE IN ANY HURRY TO EXIT EASTWARD UNTIL TUESDAY NIGHT. ON WEDNESDAY...HIGH PRESSURE ALOFT WILL BRING LIGHTER WINDS AND WARMING WHICH WILL LAST INTO THURSDAY. ON FRIDAY THE GFS FORECASTS A MORE MOISTURE LADEN PACIFIC TROUGH TO MOVE INTO THE WEST COAST. THIS SYSTEM LOOKS MORE PROMISING FOR RAINFALL GIVEN IT OVERSEAS TRAJECTORY...AND SOCAL COULD GET RAIN DEPENDING ON HOW FAR SOUTH THE JET TAKES THIS SYSTEM. && .AVIATION... OFFSHORE FLOW WILL CONTINUE TO BRING VFR CONDITIONS TO THE ENTIRE AREA THROUGH SUNDAY WITH A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. && .SGX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MOEDE AVIATION...HORTON
Hazardous weather outlook, Jan 21, 10:30 AM PST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PST SAT JAN 21 2006 CAZ043-221200- SAN DIEGO COUNTY COASTAL AREAS- 1030 AM PST SAT JAN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ048-221200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1030 AM PST SAT JAN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. MODERATE TO STRONG AND GUSTY WINDS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ050-221200- SAN DIEGO COUNTY VALLEYS- 1030 AM PST SAT JAN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. MODERATE TO STRONG GUSTY WINDS ARE EXPECTED SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055-056-057-058-221200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1030 AM PST SAT JAN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. MODERATE TO STRONG GUSTY WINDS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MM/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:52 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Frost Advisories in California, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.